Advertisement

Convergence of a full discretization for a second-order nonlinear elastodynamic equation in isotropic and anisotropic Orlicz spaces

  • A. M. Ruf
Article

Abstract

In this paper, we study a second-order, nonlinear evolution equation with damping arising in elastodynamics. The nonlinear term is monotone and possesses a convex potential but exhibits anisotropic and nonpolynomial growth. The appropriate setting for such equations is that of monotone operators in Orlicz spaces. Global existence of solutions in the sense of distributions is shown via convergence of the backward Euler scheme combined with an internal approximation. Moreover, we show uniqueness in a class of sufficiently smooth solutions and provide an a priori error estimate for the temporal semidiscretization.

Keywords

Nonlinear evolution equation of second order in time with damping Elastodynamics Monotone operator Nonpolynomial growth Anisotropic Orlicz space Existence Full discretization Convergence 

Mathematics Subject Classification

35L20 47J35 47H05 65M12 65M06 35M60 

References

  1. 1.
    Adams, R.A., Fournier, J.J.: Sobolev Spaces. Academic Press, Amsterdam (2005)MATHGoogle Scholar
  2. 2.
    Andrews, G.: On the existence of solutions to the equation \(u_{tt}= u_{xxt}+ \sigma (u_x)_x\). J. Differ. Equ. 35, 200–231 (1980)CrossRefGoogle Scholar
  3. 3.
    Ball, J., Holmes, P.J., James, R., Pego, R., Swart, P.: On the dynamics of fine structure. J. Nonlinear Sci. 1, 17–70 (1991)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Brezis, H.: Functional Analysis, Sobolev Spaces and Partial Differential Equations. Springer, New York (2011)MATHGoogle Scholar
  5. 5.
    Carstensen, C., Dolzmann, G.: Time-space discretization of the nonlinear hyperbolic system \(u_{tt}= {\rm div} ( \sigma ({D}u)+ {D}u_t)\). SIAM J. Numer. Anal. 42, 75–89 (2004)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Clements, J.: Existence theorems for a quasilinear evolution equation. SIAM J. Appl. Math. 26, 745–752 (1974)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Donaldson, T.: Inhomogeneous Orlicz-Sobolev spaces and nonlinear parabolic initial value problems. J. Differ. Equ. 16, 201–256 (1974)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Emmrich, E., Puhst, D.: Survey of existence results in nonlinear peridynamics in comparison with local elastodynamics. Comput. Methods Appl. Math. 15, 483–496 (2015)MathSciNetMATHGoogle Scholar
  9. 9.
    Emmrich, E., Šiška, D.: Evolution equations of second order with nonconvex potential and linear damping: existence via convergence of a full discretization. J. Differ. Equ. 255, 3719–3746 (2013)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Emmrich, E., Šiška, D., Wróblewska-Kaminska, A.: Equations of second order in time with quasilinear damping: existence in Orlicz spaces via convergence of a full discretisation. Math. Methods Appl. Sci. 39(10), 2449–2460 (2015)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Emmrich, E., Wróblewska-Kaminska, A.: Convergence of a full discretization of quasi-linear parabolic equations in isotropic and anisotropic Orlicz spaces. SIAM J. Numer. Anal. 51, 1163–1184 (2013)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Engler, H.: Global regular solutions for the dynamic antiplane shear problem in nonlinear viscoelasticity. Math. Z. 202, 251–259 (1989)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Friedman, A., Nečas, J.: Systems of nonlinear wave equations with nonlinear viscosity. Pac. J. Math. 135, 29–55 (1988)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Friesecke, G., Dolzmann, G.: Implicit time discretization and global existence for a quasi-linear evolution equation with nonconvex energy. SIAM J. Math. Anal. 28, 363–380 (1997)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Friesecke, G., McLeod, J.: Dynamics as a mechanism preventing the formation of finer and finer microstructure. Arch. Ration. Mech. Anal. 133, 199–247 (1996)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Friesecke, G., McLeod, J.: Dynamic stability of non-minimizing phase mixtures. In: Proceedings of the Royal Society of London A: Mathematical, Physical and Engineering Sciences, vol. 453, The Royal Society, 1997, pp. 2427–2436Google Scholar
  17. 17.
    Gajewski, H., Gröger, K., Zacharias, K.: Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen. Akademie-Verlag, Berlin (1974)MATHGoogle Scholar
  18. 18.
    Gossez, J.-P.: Nonlinear elliptic boundary value problems for equations with rapidly (or slowly) increasing coefficients. Trans. Am. Math. Soc. 190, 163–205 (1974)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Gwiazda, P., Świerczewska-Gwiazda, A., Wróblewska, A.: Monotonicity methods in generalized Orlicz spaces for a class of non-newtonian fluids. Math. Methods Appl. Sci. 33, 125–137 (2010)MathSciNetMATHGoogle Scholar
  20. 20.
    Klouček, P., Luskin, M.: The computation of the dynamics of the martensitic transformation. Contin. Mech. Thermodyn. 6, 209–240 (1994)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Klouček, P., Luskin, M.: Computational modeling of the martensitic transformation with surface energy. Math. Comput. Model. 20, 101–121 (1994)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Krasnosel’skii, M.A., Rutickii, Y.B.: Convex Functions and Orlicz spaces. Hindustan Publishing Corporation, Delhi (1962)Google Scholar
  23. 23.
    Kufner, A., John, O., Fucík, S.: Function Spaces. Noordhoff, Leyden (1977)MATHGoogle Scholar
  24. 24.
    Lions, J.L., Magenes, E.: Non-homogeneous Boundary Value Problems and Applications, vol. 1. Springer, Berlin (1972)CrossRefMATHGoogle Scholar
  25. 25.
    Lions, J.-L., Peetre, J.: Sur une classe d’espaces d’interpolation. Publications mathématiques de l’IHES 19, 5–68 (1964)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    MacCamy, R.C., Mizel, V.J.: Existence and nonexistence in the large of solutions of quasilinear wave equations. Arch. Ration. Mech. Anal. 25, 299–320 (1967)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Mustonen, V., Tienari, M.: On monotone-like mappings in Orlicz-Sobolev spaces. Math. Bohem. 124, 255–271 (1999)MathSciNetMATHGoogle Scholar
  28. 28.
    Prohl, A.: Convergence of a finite element-based space-time discretization in elastodynamics. SIAM J. Numer. Anal. 46, 2469–2483 (2008)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Roubíček, T.: Nonlinear Partial Differential Equations with Applications. Birkhäuser, Basel (2013)CrossRefMATHGoogle Scholar
  30. 30.
    Rybka, P.: Dynamical modelling of phase transitions by means of viscoelasticity in many dimensions. Proc. R. Soc. Edinb. Sect. A Math. 121, 101–138 (1992)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Skaff, M.: Vector valued Orlicz spaces. Generalized N-functions, I. Pac. J. Math. 28, 193–206 (1969)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Skaff, M.: Vector valued Orlicz spaces, II. Pac. J. Math. 28, 413–430 (1969)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Temam, R.: Numerical Analysis. Reidel, Dordrecht (1973)CrossRefMATHGoogle Scholar
  34. 34.
    Zeidler, E.: Nonlinear Functional Analysis and Its Applications III, Variational Methods and Optimization. Springer, New York (1985)CrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of OsloOsloNorway

Personalised recommendations